Jump to content

BC shot and bc pill


Atticus90
HIV treatment Apretude: A new injec...
HIV treatment Apretude: A new injection to prevent HIV

Recommended Posts

my girlfriend gets a bc shot every 3 months. she got it like a month ago.

she started bc pills about 2 or 3 weeks ago.

 

does bc pills have any effect on the bc shot? like making both ineffective?

 

another question, are the shots 100%? i hear that they're 99%, just like any other birth control, but is that some sort of disclaimer or something?

 

thanks!

Link to comment
Share on other sites

Whoa. Your girlfriend should NOT be using two hormonal methods of birth control at once. She should stop taking the pills right away. It is not healthy for her to be doubling up on hormones.

 

The failure rate of Depo is less than 1%. If you are worried about pregnancy, use condoms as an extra precaution.

 

She MUST stop taking the pills.

Link to comment
Share on other sites

my girlfriend gets a bc shot every 3 months. she got it like a month ago.

she started bc pills about 2 or 3 weeks ago.

 

Did her doctor tell her to start the pills then?

 

but I do not know if it cancels each other out.

 

I don't think it would- but it's certainly not healthy.

 

If she wants to double up on birth control- she should use condoms with the pill OR the shot- but not be on the shot and pill at the same time.

Link to comment
Share on other sites

Why in the world is she taking both???

That is extremely dangerous. She either needs to be on one or the other. Depo in itself is extremely dangerous to be taking but her doubling it up is quite stupid. No birth control is 100%, hell no birth control is even 99%. Depo can fail just as easily as any other form of Birth control.

Link to comment
Share on other sites

well they got her on the pill because the shot wont stop her bleedings.

 

they're not trying to double her up on the pills and shots. the shot doesn't wear off for another 2 and a half months. bc doesn't take effect right away i hear so it shouldn't harm her in a bad way

 

doctors recommended it. i didn't know it was so dangerous. im not really educated on the whole hormone thing with the depo shot, but i don't want to be having sex with her if the pill and depo shot cancels eachother out.

Link to comment
Share on other sites

She needs to wean off depo Before starting the pills. Otherwise her body is going to be completely whack!!! She shouldn't start any other form of birth control until she is due for her shot. They don't affect each other however it is going to affect her body. She is taking double dosage of hormones it isn't healthy at all and it's really going to screw with her. She thinks her periods are whack with just the depo she has a huge thing coming for her with the depo AND pill.

Link to comment
Share on other sites

well they got her on the pill because the shot wont stop her bleedings.

 

 

The shot is progestin only so perhaps they gave her a pill which is a mixture of hormones to stop the breakthrough bleeding.

 

If her doctor recommended this, then I would not worry. Her doctor likely knows better than any of us.

Link to comment
Share on other sites

im not sure. the case has a bunch of blue pills in a circle with like 6 green pills in the middle.

does each brand have a different color? ill have to ask her tomorrow

 

A lot of them look like that.

 

My guess is that her pill is one which contains both estrogen and progestin hormones....whereas the depo shot is only progestin. If she is bleeding while on the shot, it might not be the best form of hormonal BC for her body- she may need more than just progestin to regulate her cycle -so they are switching her to the pill.

 

Just my guess.

Link to comment
Share on other sites

You do realize that if done correctly, the pill can become effective that day you start taking it..or 7 days after. It doens't take months for it to become effective.

 

That is certainly sketchy. I would never even thinkin of starting the pill until the shot was no longer effective.

Link to comment
Share on other sites

A lot of them look like that.

 

My guess is that her pill is one which contains both estrogen and progestin hormones....whereas the depo shot is only progestin. If she is bleeding while on the shot, it might not be the best form of hormonal BC for her body- she may need more than just progestin to regulate her cycle -so they are switching her to the pill.

 

Just my guess.

 

i was just reading up on the depo shot and bc pills.

 

some type of bc pills have estrogen in them while the depo shot only has progestin. estrogen is bad in terms of preventing pregnancy correct? progestin is good right?

more progestin = good? estrogen = bad?

 

You do realize that if done correctly, the pill can become effective that day you start taking it..or 7 days after. It doens't take months for it to become effective.

 

That is certainly sketchy. I would never even thinkin of starting the pill until the shot was no longer effective.

 

she might be on the pill that contains progestin. i can't think of a doctor who would put her on a pill with estrogen in it

Link to comment
Share on other sites

She will probably start her period on the 3rd or 4th day of the placebo pills. However, the period when one is on the pill is not a "real period", it is a withdrawal bleed. Since she also has the hormones from depo going on, the level of hormones might be high enough that she won't have a withdrawal bleed, and just not have a "period" at all.

Link to comment
Share on other sites

the depo shot kept her on her period though? wouldn't that mean if she stopped taking the blue pills, her period would come back?

 

 

Depo stays in your system up to 2 months AFTER you are due for your shot, so just for times sake say 5 months.. Even though she is on another pill as well the depo will probably still mess with her period.

Link to comment
Share on other sites

Depo stays in your system up to 2 months AFTER you are due for your shot, so just for times sake say 5 months.. Even though she is on another pill as well the depo will probably still mess with her period.

 

Man that depo shot is weird.

 

Answer this if you can to ease my fears a bit ( can't believe I'm asking this again lol ).

She got the first depo shot june 22nd this year

She got it again on september 22nd. exactly 3 weeks ago she started her birth control pills to prevent her from bleeding. we had sex, finished inside her. twice since she got pregnant. 2 other times i pulled out.

 

what would be the chances of her getting pregnant? pretty slim i suppose? especially with 2 contraceptive methods being used.

 

i didn't bother useing a condom 'cause doctors told me it was about 98,99% effective soooo..

 

what's the chances here? of her being pregnant. i think it's a 2 percent but ease my fears a bit. i just found out that girls are more fertile after having children.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...